Friday, April 3, 2009

Florinef Is Doing...Something

Day 2 of 1/4 tab of florinef (well the generic) and it is doing something just not enough of it. haha! I will definitely need more and am looking forward to the increase in 2 weeks. Last night I woke up (like always) but I wiggled my hands, feet and they were not as swollen as they usually are at that time. My face was not as swollen this morning either. That's really good.

However, I still feel dehydrated, very thirsty etc. Last night before bed, my urine looked like water. I really hope I don't have diabetes insipidus and that the florinef will take away all of these symptoms (clear urine, desert mouth, peeing a lot). I haven't had any low potassium symptoms...yet, but I am paying close attention to my muscles and heart. The first signs of them, I will be running to Labcorp for more blood tests.

That's it for today. I slept 9 hours last night and I actually feel pretty good. I might have been able to skip my morning coffee...My husband said he slept better and I'm like maybe it's because I slept better? We'll see what happens tonight!

5 comments:

imgeha said...

Dana

Duh - I just remembered all this. Progesterone drives down aldosterone, so you may notice that your symptoms are worse in the luteal phase of your cycle. This used to affect me badly each month, with at least one day (around day 18) of complete heart pounding and frequent urination, to the extent that I would have to take extra Florinef (I take .250mg a day - already a high dose). So you need to work out the reason for your high progesterone. As I have suggested - this could be due to a gut infection, and this idea has currency for me. Every time I have treated my gut with antifungals and probiotics, the progesterone high and aldosterone low is not so bad during the luteal phase.

If your high P is caused by a squewed conversion to cortisol, that migh have got worse after amalgam removal. You are nearing the 6 month organ dump, yes? which made things way worse for me, and you need to chelate regularly to deal with the symptoms.

Just some ideas I thought I'd throw out there.

Nicola

Birdlady said...

I always thought progesterone increases aldosterone. That's why you have to get it checked during the first week of your cycle when progesterone is at its lowest? Aldosterone is usually its highest near day 21 of the cycle. Even though progesterone (an antimineralcorticoid) inhibits the receptors, this study says that it increases aldosterone outside of the RAS mechanism in the body.
http://jcem.endojournals.org/cgi/content/full/91/10/3981

Only my saliva progesterone was high, but my serum progesterone was as he said "good, well on the low side of optimal actually".

He was confused about that as well, so I'm sure once the new blood work comes back he might know some more or rule out some more things.

I am on month 7 post amalgam removal and sadly my worst time was 2-3 months post removal. I wonder if it's different for each person.

I'd like to chelate, but my adrenals can't do it right now. I definitely know my limit. Also I just started florinef which will mess up my electrolytes by itself, so I don't want to do anything else that will throw it off (for now).

john said...

Hi Birdlady,

I discovered your site recently and it's really inspiring, thx for taking the time to log your journey to health.

My health situation looks a lot like yours, I'm a 29 y.o. male with CFS and multiple hormonal imbalances.

I found a good doc who is helping me, but I'm not close to being healthy yet unfortunaltly.

I have a question for you, I've been taking Lugol 50 mg for 3 months now and my doctor recently added Florinef for hypotension when standing up. I was worry about taking both simultaneously considering Florinef had a fluoride atom in it and that iodine is pretty good at kicking bromode and fluoride.

Can Iodine void the effect of Florinef? Are you still taking Iodoral now?

Thx for the hat, I'll keep looking at your site, you did great and keep the faith :)

debra said...

This is quite bizarre and intensely cruel - any help?? 17 yrs ago following ross river, glandular, brahvs PAIN!! undiagnosed and untreated, dont know how it took 10 yrs to hear of cfs, diagnosed with fms, wish I hadnt, all the meds to help left me crippled, mcs kicked in real hard 5 yrs ago, no tolerance for paint, formaldehyde so cant live in a house, so weak, fatigued & in pain couldnt do a thing about it, laying in a car screaming in pain for 3 yrs, crawl into my dr who finds on a test 4 yrs ago I had NO cortisol. 50 mg cortisol, 1 mg florinef and can move but disappointingly not a great improvement in symptoms. Hair analysis says ca, mg, copper, lead, cadmium poisoned, oral chelation before had amalgums out, but only had 1 filling, since only done 2 IVs & challenge because I cant go inside but reading your comments just as well, done much other chelation, oral & suppositories, this is a hellish life. It was 10 yrs ago I went into drs saying I couldnt get unthirsty, thin as a rake, pain, fatigue, migraines, not being able to look after myself.
Worried about the florinef and putting any flouride in me. Immune system so wacko I have to worry about anything I put in me or breathe, 1 blade of grass, speck of dust & Im severely ILL. Progesterone only 1, all hormones down, thyroid down, metabolism stopped, any suggestions?

James said...

I developed a rash and after testing at the NY Medical College and Vanderbilt Center for Dysautonomias, we found my blood volume was not low (often the case with POTS patients) and the mechanism that florinef acts upon.

Florinef